Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS Northern Indiana

May 16, 2016

NWS Northern Indiana issued this small craft advisory at May 16, 2016, 4:11 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 16, 2016, 4:11 AM EDT (08:11 UTC)
Expired
May 16, 2016, 8:00 PM EDT
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

263 
WHUS73 KIWX 160811
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EDT MON MAY 16 2016

LMZ043-046-161615-
/O.NEW.KIWX.SC.Y.0033.160516T0811Z-160516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 AM EDT MON MAY 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
965 
WHUS73 KIWX 161424
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EDT MON MAY 16 2016

LMZ043-046-162000-
/O.CON.KIWX.SC.Y.0033.000000T0000Z-160516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1024 AM EDT MON MAY 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 TO 30
  KNOTS.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
107 
WHUS73 KIWX 161950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT MON MAY 16 2016

LMZ043-046-170000-
/O.EXT.KIWX.SC.Y.0033.000000T0000Z-160517T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EDT MON MAY 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS
  THROUGH LATE AFTERNOON...THEN BECOMING WEST AROUND 10 KNOTS THIS
  EVENING.

* WAVES: 2 TO 5 FEET SUBSIDING TO 1 TO 2 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 16, 4:04 AM EDT, 7 minutes earlier.

Area forecast discussion, May 16, 4:04 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
404 AM EDT MON MAY 16 2016

.SYNOPSIS...
Issued at 403 AM EDT Mon May 16 2016

High pressure over the Ohio Valley will provide dry weather across
our area today with the possible exception of southern Michigan
where a few showers are possible this afternoon as a weak cold
front drops south across the Great Lakes. This front may cause
scattered showers across our area tonight and Tuesday as it
continues to move slowly south. Highs today will be in the lower
to middle 60s with lows tonight in the mid to upper 40s.

&&

.SHORT TERM...(Today through Wednesday Night)
Issued at 403 AM EDT Mon May 16 2016

High pressure over the oh valley will provide dry conditions
across our area today with psbl exception of srn MI where a few
showers could develop this aftn as a wk cdfnt drops se-s from the
upr grtlks. WAA should result in considerably warmer temps this
aftn, though still blo normal for mid May.

Weak backdoor cdfnt will move south into nrn portion of the cwa
tonight. Only wk forcing with the front but backing winds aloft
ahead of trof digging into the swrn conus along with wk shrtwv's
ejecting ene into the oh valley should result in considerable
moisture advection into our cwa, so sct showers psbl as the front
and associated nrn stream trof move through the area tonight/Tue.

Just wk caa behind this front should be overwhelmed by diurnal heating
with a dry airmass and plentiful sunshine allowing for a little
warmer high temps in the l-m60s Wednesday followed by strong
radiational cooling wed night dropping temps into the l40s.

&&

.LONG TERM...(Thursday through Sunday)
Issued at 403 AM EDT Mon May 16 2016

GFS with support from the GEM conts to indicate that closed low
digging into the swrn conus midweek will eject east as a
positively tilted open wave having no sgfnt impact on our wx as
dry airmass and sfc ridging cont to dominate the grtlks through
this period. The ECMWF conts to suggest swrn conus low will get
kicked newd through the oh valley causing showers in our area fri-
sat. Model/continuity blend pops fairly reasonable and generally
followed with low chc pops fcst in deference to ECMWF solution.

Slow warming trend should cont at first due to stagnant high in
place over the grtlks allowing for some airmass modification,
followed by ridge aloft building into the ms valley ahead of deep
trof digging into the wrn conus, hwvr, model differences in
movement/evolution of midweek swrn conus closed low cont to
foster uncertainty wrt to temp fcst.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 140 AM EDT Mon May 16 2016

Dry low levels will maintain VFR conditions through this TAF
period. Gradual increase in high-based clouds expected through the
day...especially by Monday evening...as shortwave trough
approaches the region but ceilings will remain above 3 kft. SW
winds will gust in the 20-25 kt range again today given relatively
deep mixing and a decent pressure gradient. Shortwave will bring
lower ceilings and possible rain by early Tuesday morning but any
impact will be outside of this TAF period.

&&

.IWX Watches/Warnings/Advisories...
IN...Frost Advisory until 8 AM EDT this morning for INZ006>009-017-
     018-024>027-032>034.

MI...Frost Advisory until 8 AM EDT this morning for MIZ080-081.

OH...Frost Advisory until 8 AM EDT this morning for OHZ001-002-004-
     005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 15, 4:30 AM EDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EDT SUN MAY 15 2016

INZ003-004-012>015-020-022-MIZ077-078-160830-
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...MONON...
BROOKSTON...LOGANSPORT...ROYAL CENTER...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS
430 AM EDT SUN MAY 15 2016 /330 AM CDT SUN MAY 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-160830-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...
TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
430 AM EDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.